Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for nervousness with bipolar disorder

Answered by
Dr.
Dr. Abhishek Kapoor

Psychiatrist

Practicing since :2007

Answered : 2496 Questions

default
Posted on Sat, 9 Aug 2014 in Mental Health
Question: I went to see a doctor 2 years ago he told me I have bilpolar disorder he gave me sulpiride and it has been working fine but recently I have to up my intake from 25, 50 and now to 75 mg, I have random violent thinking, nerviosness with a tick on my nose, some times I have a really upset response to somewhat small thinks, I don't really know if I am bipolar or squizofrenic, can you change my drug for another, I hope you can recommend one being sell over the counter also please give several options because I am living in mexico and don't know wich one I can get here, thanks

please send answer to YYYY@YYYY
doctor
Answered by Dr. Abhishek Kapoor 10 hours later
Brief Answer:
Answer these questions

Detailed Answer:
Hi
Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query.

Treatment in your case depends upon diagnosis. If you have bipolar disorder, then you need mood stabilizer and antipsychotic. In schizophrenia, you need antipsychotic only. Please answer few queries, so i could help you:

1. Any past history of depression for more than two weeks?
2. Any past history of mania?
3. Any past history of hallucination or suspiciousness?
4. Are you able to maintain your daily activity?

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Abhishek Kapoor 7 hours later
yes I have a very hard depression attack just before going to see the doctor he gave me sertraline

I use to be very active (cleaning the house) for a week and then just doing the minimum to go by daily for another 2 weeks

no mania

no hallucinations, just very vivid imagination, when I go to sleep I image cutting limbs of noisy neighbors, sometimes when I wake up my first thinking is "I want to kill somebody", I am not violent physically but when explode I am very abusive verbally

I have a somewhat normal life, I do very little exercise, work with computer all day, but if I don't have my sulpiride, I explode with very little, I do video editing and photo editing
the depression attack was about 2 weeks in duration
Tank you
doctor
Answered by Dr. Abhishek Kapoor 21 minutes later
Brief Answer:
You need mood stabilier

Detailed Answer:
HI

You are not a case of schizophrenia. I think, you have bipolar disorder. With history of depression and antidepressant included hypomanic, diagnosis in your case would be bipolar disorder or recurrent depressive disorder. In that case, you need a mood stabilizer, that would help to control the mood swings. I would suggest you to take lithium or valproate or carmazepine as mood stabilizer. It would help to overcome from depressive symptoms. Rest you can discuss with your psychiatrist.

If you need further help, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Abhishek Kapoor 1 hour later
is carmazepine = carbamazepine?

Do I need to discontinue any sulpiride or sertraline if I use carbamazepine?

how many mg do you recommend for each one?

thanks
doctor
Answered by Dr. Abhishek Kapoor 56 minutes later
Brief Answer:
You can start with 200 mg of carbamazepine

Detailed Answer:
HI

Sorry for wrong spelling. This is carbamazepine. You can start with 200 mg per day and gradually increase the dose. after psychiatrist consultation In case, you do not get any improvement in depressive symptoms with carbamazepine only, then you can take sertraline with carbamazepine. It would help to avoid antidepressant induced hypomania. When your doctor starts carbamazepine, you can gradually discontinue sulpiride.

If you have more query, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Antipsychotic

doctor1 MD

Hello Doctor,

My aunt is on at home hospice care going 5 months, she is 92 yrs old diagnosed with es colon cancer with mets to pancreas. She also has chronic kidney disease.

Current pain management-Morphine (Kadian 10mg)daily

Previously reduced to 5mg due to adverse effects of sleeplessnes/hallucinations/myoclonic twitching, however pain/anxiety/agitation returned.

Side effects were treated with lorazepam.

Hospice advised Haldol, however we did not want to give such a strong antipsychotic.

We are now back to 10mg, it does control the pain/anxiety/agitation.

Unfortunately the side effects have returned, only this time a little worse. She has been awake for almost 60 hours. Given 1mg Lorazepam yesterday at 4pm had no effect.

Doctor prescribed risperidone which was given 4 hours and she is still awake. She is bed bound. What are your thoughts on possibly switching to different pain management? At this point would there be any benefits or might a change be opening the door to possibly worse side effects? Any input would be appreciated. Thank you, Nat

doctor1 MD

Dear Dr. XXXXXXX XXXXXXX Please continue to follow my new diagnosis of Parkinosism due to 17 years of treatment for multiple mental diagnoses. My doctor has finally responded with a new drug after Benztropine 1mg made me nauseated and caused...

doctor1 MD

I am BDD patient for last 20 yrs. Started SSRI with anti-psychotic for 4 yrs.Recently I became severely sensitive to antipsychotic. My present symtomps are,intermittant fever,weak,Lathergy,Increased Heart pulpitation.Wht should I do now,pls?Shumon Raja (Age.45 yrs)

doctor1 MD

My son is taking the flowing druges all at once and he wonts to know what can happen he is in prison they are Celexa ,Seroecel, Neurontin ,Cannaginoids, Marijuana,opiates, vicodin , all at the same time can it in crease the XXXXXXX of suicidal...

doctor1 MD

I am shizophrenic. i am in abilify 200 mg solotik200mg. i read about new medication vraylar. i suffer from negative symptoms. its vraylor work for negative symptoms.how much efficacy for vraylar in positive and negative symptoms specially negative...

doctor1 MD

Does masturbation cause urinary incontinence? I used to masturbate frequently. I am a 36 year old male, 5'7", 165 pounds, who takes medication for schizoaffective disorder depression type, so I take an antidepressant (Zoloft) and antipsychotics (Haldol and Clozapine). I also take Ativan for anxiety and Zocor for cholesterol. I tend to become incontinent when I eat and/or drink too much before sleeping. Whenever I take a deep sleep (even if it is a midday nap), I urinate in my sleep. I also have considerate trouble with "leaking" during the day if I do not get to a restroom fast enough. Can masturbation be a contributing factor to the incontinence?

doctor1 MD

What does Risperidone do, what s it prescribed for, when it is indicated that it should be prescribed and what are its side effects. My 91 yr old aunt who has been on Lithium most of her adult life for periodic clinical depression was recently prescribed ciprolex because she was starting to feel like she was going down. Then the psychiatrist upped her Lithium and added Risperidone which i thought was an antipsychotic & that s not her problem. Now she s slurring her words and has lost her balance. I think she s overmedicated.